Alert archive / Missouri / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 302, NWS Springfield, MO

July 8, 2017McDonald County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 8, 2017, 12:09 AM CDT for McDonald County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2017, 12:09 AM CDT (05:09 UTC)
Expired
Jul 8, 2017, 1:00 AM CDT
In force
51 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County McDonald County, MO

The radar

The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1004 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1929 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WUUS53 KSGF 080509
SVRSGF
MOC119-080600-
/O.NEW.KSGF.SV.W.0302.170708T0509Z-170708T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1209 AM CDT SAT JUL 8 2017

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southeastern McDonald County in southwestern Missouri...

* Until 100 AM CDT

* At 1209 AM CDT, a severe thunderstorm was located near Pineville,
  moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Big Sugar Creek State Park...     Anderson...
  Pineville...                      Lanagan...
  Powell...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Springfield.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.


&&

LAT...LON 3650 9448 3670 9444 3669 9424 3650 9407
TIME...MOT...LOC 0509Z 300DEG 25KT 3655 9431 

HAIL...1.25IN
WIND...60MPH
 
$$

Griffin
3 follow-up statements
635 
WWUS53 KSGF 080522
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1222 AM CDT SAT JUL 8 2017

MOC119-080600-
/O.CON.KSGF.SV.W.0302.000000T0000Z-170708T0600Z/
McDonald MO-
1222 AM CDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHEASTERN MCDONALD COUNTY...

At 1221 AM CDT, a severe thunderstorm was located 7 miles southeast
of Pineville, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Big Sugar Creek State Park...     Pineville...
Powell...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3650 9440 3665 9437 3669 9424 3650 9407
TIME...MOT...LOC 0521Z 284DEG 15KT 3655 9426 

HAIL...1.00IN
WIND...60MPH
 
$$

Griffin
870 
WWUS53 KSGF 080531
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1231 AM CDT SAT JUL 8 2017

MOC119-080600-
/O.CON.KSGF.SV.W.0302.000000T0000Z-170708T0600Z/
McDonald MO-
1231 AM CDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHEASTERN MCDONALD COUNTY...

At 1230 AM CDT, a severe thunderstorm was located near Pea Ridge, or
11 miles northeast of Bella Vista, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Big Sugar Creek State Park...     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3650 9435 3664 9430 3664 9420 3650 9407
TIME...MOT...LOC 0530Z 290DEG 24KT 3654 9414 

HAIL...1.00IN
WIND...60MPH
 
$$

Griffin
050 
WWUS53 KSGF 080553
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1253 AM CDT SAT JUL 8 2017

MOC119-080602-
/O.EXP.KSGF.SV.W.0302.000000T0000Z-170708T0600Z/
McDonald MO-
1253 AM CDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCDONALD COUNTY
WILL EXPIRE AT 100 AM CDT...
        
A new severe thuderstorm warning has been issued for the same area 
for new severe storms developing. 


LAT...LON 3650 9435 3664 9430 3664 9420 3650 9407
TIME...MOT...LOC 0552Z 300DEG 25KT 3647 9399 

$$

Griffin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:33 PM CDT, 36 minutes earlier.

Area forecast discussion, Jul 7, 11:33 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1133 PM CDT Fri Jul 7 2017

.SHORT TERM...(tonight through Saturday)
Issued at 245 PM CDT Fri Jul 7 2017

Weak frontal boundary will move southward through southern
Missouri into this evening. Front will not be strong enough to
induce widespread upward motion but expect to see at least
isolated convection as boundary layer further warms. Questions
arise in whether the convection will be strictly diurnal in nature
as model ensembles suggest convection will last into the night as
H8 front moves slowly through. Given heat induced
instability...some stronger storms will be possible including
isolated damaging wind.

Seasonably warm yet noticeably more mild temperatures are then
expected on Saturday as a modified Canadian air mass moves through
the region.

.LONG TERM...(Sunday through Friday)
Issued at 245 PM CDT Fri Jul 7 2017

Pops will be a tad higher on Sunday as high departs setting up
modest return flow...otherwise expect only isolated diurnal
thunderstorm chances through the coming week as the ridge flattens
across the Central Plains.

Temperatures will warm under this dome driving afternoon heat
indices upward to around 100 daily.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1039 PM CDT Fri Jul 7 2017

Pilots can expect prevailing VFR conditions at area terminals tonight
through Saturday as a front moves south of the area. Some patchy
light fog or haze will be possible early Saturday morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Runnels
LONG TERM...Runnels
AVIATION...Foster
Hazardous weather outlook, Jul 7, 10:12 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1012 PM CDT Fri Jul 7 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090315-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1012 PM CDT Fri Jul 7 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Lightning risk.

DISCUSSION...

 An isolated storm or two will remain possible across far southern
 Missouri into the early morning hours. The risk for severe weather
 has ended.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There will be a chance for non severe thunderstorms on
Sunday...then isolated storms possible over the coming workweek.

Heat indices will likely warm into the mid to upper 90s each
afternoon from Monday through the remainder of the week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Special weather statement, Jul 7, 8:25 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Springfield MO
825 PM CDT FRI JUL 7 2017

MOZ096-105-080215-
Douglas MO-Ozark MO-
825 PM CDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OZARK AND
SOUTHEASTERN DOUGLAS COUNTIES UNTIL 915 PM CDT...

At 824 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles northeast of Gainesville, or 20 miles south of Mountain Grove,
moving southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Dora...                           Rockbridge...
Sycamore...                       Drury...
Gentryville...

LAT...LON 3681 9244 3695 9231 3684 9209 3680 9210
      3679 9212 3657 9212
TIME...MOT...LOC 0124Z 307DEG 25KT 3684 9230

Wise
Special weather statement, Jul 7, 8:45 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
845 PM CDT FRI JUL 7 2017

MOZ105-080215-
Ozark MO-
845 PM CDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OZARK COUNTY UNTIL
915 PM CDT...

At 845 PM CDT, Doppler radar was tracking a strong thunderstorm near
Price Place, or 14 miles northwest of Bull Shoals, moving southeast
at 25 mph.

Dime size hail and wind gusts up to 40 mph will be possible with
this storm.

Locations impacted include...
Bull Shoals Lake...               Theodosia...
Pontiac...                        Sundown...
Price Place...                    Isabella...

LAT...LON 3658 9277 3665 9265 3650 9240 3649 9254
      3650 9277
TIME...MOT...LOC 0145Z 319DEG 23KT 3656 9270

Wise
Special weather statement, Jul 7, 9:29 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
929 PM CDT FRI JUL 7 2017

MOZ106-080315-
Oregon MO-
929 PM CDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OREGON COUNTY UNTIL 1015
PM CDT...

At 928 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Mammoth Spring, moving southeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Grand Gulf State Park...          Thayer...
Mammoth Spring...                 Koshkonong...
Mammoth Spring State Park...      Myrtle...
Couch...

LAT...LON 3669 9168 3658 9112 3650 9113 3649 9124
      3650 9167
TIME...MOT...LOC 0228Z 299DEG 20KT 3654 9137

Wise
Local storm report, Jul 7, 11:04 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 PM CDT FRI JUL 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     PURDY                   36.82N 93.92W
07/07/2017                   BARRY              MO   EMERGENCY MNGR

            DAMAGE TO LARGE TENT AT HIGH SCHOOL. SOME
            TREE DAMAGE.

&&

AF
Special weather statement, Jul 7, 11:18 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
1118 PM CDT FRI JUL 7 2017

MOZ097-080500-
Howell MO-
1118 PM CDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWELL COUNTY UNTIL
MIDNIGHT CDT...

At 1117 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Sturkie, or 12 miles southwest of West Plains,
moving southeast at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
South Fork...                     Lanton...
Moody...                          Ott...

LAT...LON 3650 9212 3666 9200 3662 9168 3660 9167
      3650 9168 3649 9187
TIME...MOT...LOC 0417Z 303DEG 14KT 3656 9195

Foster
Special weather statement, Jul 8, 12:04 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
1204 AM CDT SAT JUL 8 2017

MOZ101-080530-
McDonald MO-
1204 AM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCDONALD COUNTY UNTIL
1230 AM CDT...

At 1204 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pineville, moving southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Big Sugar Creek State Park...     Anderson...
Noel...                           Pineville...
Lanagan...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3650 9448 3670 9452 3671 9435 3650 9407
TIME...MOT...LOC 0504Z 297DEG 32KT 3656 9433

Griffin

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:02 PM CDTSpecial Weather StatementSGFNewton43 min
Jul 7, 7:14 PM CDTSevere Thunderstorm WarningSGFBarry33 min
Jul 7, 7:30 PM CDTSevere Thunderstorm WarningSGFStone26 min
Jul 7, 7:36 PM CDTAreal Flood AdvisorySGFBarry4 hr
Jul 7, 7:53 PM CDTSpecial Weather StatementSGFTaney67 min
Jul 7, 8:25 PM CDTSpecial Weather StatementSGFOzark50 min
Jul 7, 8:45 PM CDTSpecial Weather StatementSGFOzark30 min
Jul 7, 8:50 PM CDTSevere Thunderstorm WarningSGFHowell33 min
Jul 7, 9:29 PM CDTSpecial Weather StatementSGFOregon46 min
Jul 7, 11:18 PM CDTSpecial Weather StatementSGFHowell42 min
Jul 7, 11:29 PM CDTSevere Thunderstorm WarningSGFHowell24 min
Jul 8, 12:04 AM CDTSpecial Weather StatementSGFMcDonald26 min
Jul 8, 12:34 AM CDTSpecial Weather StatementSGFBarry41 min
Jul 8, 12:35 AM CDTSpecial Weather StatementSGFMcDonald40 min
Jul 8, 12:51 AM CDTSevere Thunderstorm WarningSGFBarry, McDonald54 min
Jul 8, 12:56 AM CDTAreal Flood AdvisorySGFBarry, McDonald4 hr
Jul 8, 1:45 AM CDTSpecial Weather StatementSGFMcDonald30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.